Hail, Sauk
- When
- June 7, 2:17 PM CST
- Where
- Sauk County, 1 mi E of La Valle
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.583, -90.117
Isolated to scattered thunderstorms developed and pulsed to severe limits during the afternoon and slowly pushed east across portions of South-Central and Southeast Wisconsin. 5") was reported at Milwaukee General Mitchell International Airport just south of downtown Milwaukee at 1543CST.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Isolated to scattered thunderstorms developed and pulsed to severe limits during the afternoon and slowly pushed east across portions of South-Central and Southeast Wisconsin. Penny to quarter sized hail (3/4" - 1") was reported 1 mile east of LaValle, however hail up to the size of ping pong balls (1.5") was reported at Milwaukee General Mitchell International Airport just south of downtown Milwaukee at 1543CST. This same hail storm caused $2,000 in damage in South Milwaukee and $2,000 in damage in Cudahy due to dented cars, dented siding, and broken windows.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 7, 1:40 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT TUE JUN 7 2005 .DISCUSSION...FORECAST FOCUS IS TIMING AND EXTENT OF CONVECTION THIS WEEK. IN THE SHORT TERM...MOST OF THE ONGOING CNVTN HAS BEEN SLIDING EWD NR AND N OF WMFNT FM CNTRL MN TO NR SBM WITH NEW DVLPT ALG ASSOCD OUTFLOW BDRY. STGST CELL WAS OVR NRN SAUK CO. WATCH STILL GOING FOR PARTS OF CWA INCLUDING THAT STORM. WL FOLLOW THESE TRENDS AND SPC LEAD TO PROVIDE RESOLUTION TO FCST STORM COVERAGE AND INTENSITY IN FIRST PD. LATER TNGT...ANOTHER MCS WILL LIKELY DVLP OVR THE NRN PLAINS. THIS COMPLEX SHUD THEN ROLL EWD DOWN BACLIN ZN TWD NRN WI. AS LLJ LEANS OVR TWD US WITH SFC WMFNT STILL IN THE AREA...SOME OF THIS CUD GET INTO CWA ONCE AGN LATE TNGT OR ERLY WED. AFTER THAT IN CONTINUING SW FLOW ALF...DAYTIME MLCAPES OF 2000-3000 J/KG ARE EXPECTED THROUGH THU WHILE ELEVATED CAPES AROUND 2000 J/KG ARE EXPECTED AT NIGHT. VERY STEEP LAPSE RATES AND DRY AIR ALOFT IN ADDITION TO WET BULB ZERO HTS AROUND 10 KFT WILL SUPPORT AT LEAST ISOLATED SVR STORMS. KEPT POPS IN THE CHANCE CATEGORY SINCE MOST ORGANIZED LIFT AND WIND SHEAR REMAINS WEST AND NORTH OF AREA. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && NJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT TUE JUN 7 2005 WIZ046-047-051-052-056>060-062>072-072200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. SOME OF THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND AGAIN SUNDAY THROUGH MONDAY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-072200- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 500 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. SOME OF THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND AGAIN SUNDAY THROUGH MONDAY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ TZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1117 AM CDT TUE JUN 7 2005 WIZ046-047-051-052-056>060-062>072-071800- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1117 AM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 425 IN EFFECT UNTIL 4 PM CDT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... MARQUETTE...GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA... DODGE...WASHINGTON...OZAUKEE...DANE...JEFFERSON...WAUKESHA... MILWAUKEE. A LINE OF THUNDERSTORMS...LOCATED FROM NEAR EAU CLAIRE TO NEAR LA CROSSE...WAS MOVING EAST SOUTHEAST AT 30 MPH. THIS LINE WILL REACH LA VALLE IN SAUK COUNTY BY 100 PM CDT...AND THE WISCONSIN DELLS BY 130 PM CDT. THE LINE WILL EVENTUALLY REACH A MONTELLO...TO PORTAGE... TO SAUK CITY LINE BY 200 PM CDT. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS UP TO 60 MPH...LARGE HAIL TO THREE QUARTERS OF AN INCH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1224 PM CDT TUE JUN 7 2005 WIZ046-047-051-052-056>060-062>072-071900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1224 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 425 IN EFFECT UNTIL 4 PM CDT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... MARQUETTE...GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA... DODGE...WASHINGTON...OZAUKEE...DANE...JEFFERSON...WAUKESHA AND MILWAUKEE. A LINE OF THUNDERSTORMS...LOCATED IN WESTERN MONROE COUNTY...NEAR SPARTA...WAS MOVING EAST SOUTHEAST AT 25 MPH. THIS LINE WILL REACH LA VALLE IN SAUK COUNTY BY 200 PM CDT...AND THE WISCONSIN DELLS BY 230 PM CDT. THE LINE WILL EVENTUALLY REACH A MONTELLO...TO PORTAGE...TO SAUK CITY LINE BY 300 PM CDT. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS UP TO 60 MPH...LARGE HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 114 PM CDT TUE JUN 7 2005 WIZ046-047-051-052-056>060-062>072-072000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 114 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 425 IN EFFECT UNTIL 4 PM CDT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... MARQUETTE...GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA... DODGE...WASHINGTON...OZAUKEE...DANE...JEFFERSON...WAUKESHA AND MILWAUKEE. THE LINE OF THUNDERSTORMS THAT WAS LOCATED EAST OF LA CROSSE HAS WEAKENED. HOWEVER...AN OUTFLOW BOUNDARY PUSHING OUT AHEAD OF THE REMAINING SHOWERS...WILL MOVE SOUTHEAST AT 20 MPH. THIS OUTFLOW BOUNDARY WILL REACH LA VALLE IN SAUK COUNTY BY 200 PM CDT...AND THE WISCONSIN DELLS BY 230 PM CDT. THE OUTFLOW BOUNDARY WILL EVENTUALLY REACH A MONTELLO...TO PORTAGE...TO BARABOO...TO LONE ROCK LINE BY 300 PM CDT. THE OUTFLOW BOUNDARY WILL PRODUCE WIND GUSTS OF 20 TO 30 MPH. THIS BOUNDARY DOES HAVE THE POTENTIAL TO PRODUCE MORE THUNDERSTORMS AS IT MOVES SOUTHEAST. SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS UP TO 60 MPH...LARGE HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 201 PM CDT TUE JUN 7 2005 WIZ046-047-051-052-056>060-062>072-072000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 201 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 425 IN EFFECT UNTIL 4 PM CDT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... MARQUETTE...GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA... DODGE...WASHINGTON...OZAUKEE...DANE...JEFFERSON...WAUKESHA AND MILWAUKEE. A BROKEN LINE OF THUNDERSTORMS HAS FORMED ALONG AN OUTFLOW BOUNDARY. THE STORMS WERE MOVING EAST SOUTHEAST AT 20 MPH...AND WILL AFFECT LA VALLE IN SAUK COUNTY BY 230 PM CDT...AND THE WISCONSIN DELLS BY 300 PM CDT. ANOTHER DEVELOPING LINE OF STORMS WILL AFFECT A NESHKORO...TO MONTELLO LINE BY 230 PM CDT. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH...PEA SIZE HAIL...HEAVY RAINFALL RATES OF ONE QUARTER TO ONE HALF INCH PER HOUR...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE OUTFLOW BOUNDARY WILL PRODUCE WIND GUSTS OF 20 TO 30 MPH. THIS BOUNDARY DOES HAVE THE POTENTIAL TO PRODUCE MORE THUNDERSTORMS AS IT MOVES SOUTHEAST. ANY OF THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS UP TO 60 MPH...LARGE HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 PM CDT TUE JUN 7 2005 WIZ046-047-051-052-056>060-062>072-072100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 311 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 425 IN EFFECT UNTIL 4 PM CDT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... MARQUETTE...GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA... DODGE...WASHINGTON...OZAUKEE...DANE...JEFFERSON...WAUKESHA AND MILWAUKEE. ISOLATED SHOWERS...LOCATED FROM MARKESAN IN GREEN LAKE COUNTY...TO BRANDON IN FOND DU LAC COUNTY...WILL MOVE NORTHEAST AT 20 MPH. THE SHOWERS WILL AFFECT ELDORADO AND VAN DYNE IN FOND DU LAC COUNTY BY 400 PM CDT. BRIEF HEAVY RAINFALL RATES OF ONE TENTH TO ONE QUARTER INCH PER HOUR ARE POSSIBLE WITH THESE SHOWERS. OTHER SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE LAKE BREEZE BOUNDARY. THIS WAS LOCATED FROM NEAR SAINT CLOUD IN FOND DU LAC COUNTY...TO NEAR ALLENTON IN WASHINGTON COUNTY...TO WEST ALLIS IN MILWAUKEE COUNTY...TO NEAR BRISTOL IN KENOSHA COUNTY. THE LAKE BREEZE BOUNDARY WAS MOVING SLOWLY WEST NORTHWEST AT 15 MPH. ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE... WITH DAMAGING WINDS UP TO 60 MPH...LARGE HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
The La Crosse radar (KARX), 90 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
5 hail. Local standard time, as filed.
Hail dented cars and siding, and broke a patio glass table top along with a window.
Hail and 40 to 50 mph winds caused some siding damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456431, 5456432, 5456434, 5456433, 5456435.